Just looking for a little insight on a problem that’s been going on for a couple of weeks now. I insert a new infusion site, which I rotate around to a new spot each time. After about 12-18 hours of my body responding as usual to normal boluses with steady BG rates, I notice it takes more and more insulin to bring my levels into range. And then it just seems to stop working altogether.
When I pull out the site (after only about a half day’s wear), it looks like the insulin has sort of beaded up around the cannula and it’s clear there are air bubbles or something that is impeding insulin from coming out. No swelling or bleeding occurs (usually) at the site spot after I remove the infusion set.
I called Medtronic to complain, and they send me replacement sites but tell me it’s probably a bad shipment of insulin. I call Express Scripts, and they agree to send replacement vials of insulin, but tell me it’s a problem with the infusion sets.
Has anyone experienced this problem before? I’ve traded out new insulin vials, and tried site changes all over my body with the same results. I’ve included a picture of what I see after pulling out the site after about 12 hours.
I have some pics below that try to capture what I’m seeing. Thank you!